Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 232, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 7:27 PM CDT for Tarrant County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 7:27 PM CDT (00:27 UTC)
- Expired
- Oct 10, 2001, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tarrant County, TX
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS54 KFWD 110028 SVRFTW TXC439-110130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 727 PM CDT WED OCT 10 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 830 PM CDT * AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES WEST OF WHITE SETTLEMENT...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE SETTLEMENT AROUND 735 PM CDT WESTWORTH AROUND 740 PM CDT RIVER OAKS...SANSOM PARK AROUND 745 PM CDT FORT WORTH AROUND 750 PM CDT HALTOM CITY AROUND 755 PM CDT RICHLAND HILLS AROUND 800 PM CDT HAIL UP TO 2 INCHES IN DIAMETER IS LIKELY WITH THIS STORM. THIS STORM PRODUCED HAIL UP TO GOLFBALL SIZE NEAR WEATHERFORD AND NEAR ALEDO. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3286 9755 3263 9754 3258 9704 3299 9706
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:00 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 10, 6:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT WED OCT 10 2001 AVIATION DISCUSSION... AN OUTFLOW BOUNDARY WAS MOVING THROUGH THE METROPLEX AIRPORTS AT 23Z...EXTENDING JUST NORTHWEST OF A MCKINNEY...TO DFW TO 20 MILES NORTHWEST OF GRANBURY. THIS BOUNDARY WILL CONTINUE TO SLOWLY SLIDE SOUTHEAST DURING THE NEXT COUPLE OF HOURS. THUNDERSTORMS 50 TO 90 MILES WEST OF DFW AT 23Z...WILL CONTINUE TO MOVE EAST AT 30 MPH...AND SHOULD ACROSS THE METROPLEX AIRPORTS BETWEEN 1 AND 4Z. THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AFTER MIDNIGHT IN THE WACO AREA...AS THE COLD FRONT NEARS. MVFR CIGS ALONG WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO THURSDAY. 58 250 PM CDT WED OCT 10 2001 SEVERE THREAT WILL CONTINUE ACROSS ALL OF CWA TONIGHT...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHWEST HALF OF THE AREA THIS EVENING AND EARLY TONIGHT. COLD FRONT WILL BECOME QUASI STATIONARY ACROSS NORTH CENTRAL TEXAS THIS EVENING. THIS WILL RESULT IN A TRAIN ECHO PATTERN WHERE THE FRONT STOPS...AND A FLASH FLOOD WATCH MAY BE NECESSARY SOMETIME TONIGHT. CURRENT THINKING IS HEAVIEST RAINS WILL BE ACROSS SOUTHEAST COUNTIES. NEXT SHORT WAVE IS MUCH STRONGER THAN THE ONE THAT WILL MOVE ACROSS THE AREA TONIGHT. AS A RESULT THE FRONT WILL BECOME STATIONARY ACROSS SOUTHERN ZONES ON THURSDAY WITH A BACKING UPPER FLOW...AND WITH THE UPPER FLOW BECOMING STRONG SOUTHWEST LATE THURSDAY NIGHT AND EARLY FRIDAY STRONG ISENTROPIC LIFT WILL OCCUR ACROSS FRONT WITH INCREASING CLOUDS AND AN INCREASING CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY SATURDAY. FCSTID = 59 DFW 62 74 60 77 / 100 40 0 20 ACT 65 78 62 77 / 80 70 30 20 .FWD...NONE.
In the hours before
Local storm report, Oct 10, 1:59 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 AM 4 SW OLNEY TX 1 INCH HAIL
10/10/01 YOUNG REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Oct 10, 4:00 PM CDT, 3 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON... SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS TONIGHT. A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD THUNDERSTORMS. WITH HELP FROM AN APPROACHING UPPER LEVEL DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT ENVIRONMENT. AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS. 64
Local storm report, Oct 10, 6:29 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM STRAWN TX 1.75 INCH HAIL
10/10/01 PALO PINTO GOLFBALL HAIL NEAR
STRAWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 6:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM TRENTON TX 1 INCH HAIL
10/10/01 FANNIN QUARTER SIZE HAIL IN
TRENTON. REPORTED BY
TRENTON FIRE DEPT.Local storm report, Oct 10, 7:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 2 S WEATHERFORD TX 1 INCH HAIL
10/10/01 PARKER QUARTER SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Oct 10, 8:21 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Oct 10, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Oct 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| Oct 10, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 36 min |
| Oct 10, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 44 min |
| Oct 10, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| Oct 10, 10:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 50 min |
| Oct 10, 11:30 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 60 min |
| Oct 11, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Young | 42 min |
| Oct 11, 2:43 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.